its a dietary supplement for hair, skin and nail health
Not really for me. But my mother-in-law said it caused her hair to feel greasy after taking it. I guess it depends on the person..
I don't take the supplements. But, I have had a problem every time I purposely buy a shampoo that contains biotin. For some reason, it makes my scalp itch and burn.
Hi Carey: A friend of mine recommended Biotin capsules, 5000mcg. because she had hair loss, and claims that it helped her hair to grow back in and her nails got real long. I started taking it, but ended up going to the dermatologist to get a prescription cream to clear up the rash that broke out on my face as a result of the biotin supplements! I got a very itchy, painful rash to break out on my chin and jaw line and the rash turned very red. I was told to stop the biotin immediately and use the cream, and the rash and redness finally cleared up. Be careful of taking "natural supplements" without supervision. Just because something is called "natural" doesn't necessarily equate to being "safe". I have read that many of the supplements affect our hormones. I have quit taking my supplements and will discuss these with my primary doctor on my next scheduled visit.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 29 Sep 2012 • 2 answers
Updated 22 Mar 2018 • 3 answers
Updated 29 May 2015 • 2 answers
Updated 22 Jan 2017 • 1 answer
Updated 3 Dec 2018 • 5 answers